Kids try to get high off the darnedest things. Four middle schoolers in Hialeah have been hospitalized after overdosing on drugs meant to treat bi-polar disorder. While the students are believed to have taken the drugs off-campus, they complained that they were feeling sick while at school.
According to NBC Miami the students at Palm Spring Middle School, three girls and one boy, had each taken a low dose of Quetiapine, which is marketed under the name of Seroquel. It is usually used to treat schizophrenia, bi-polar disorder, and several off-label aliments.
If you like this story, consider signing up for our email newsletters.
SHOW ME HOW
You have successfully signed up for your selected newsletter(s) - please keep an eye on your mailbox, we're movin' in!
The drugs is sometimes used recreationally for its sedative and relaxing effects, and is sometimes known as "Q-balls," "quell," "Snoozeberries," or "Susie-Q." The drug is usually snorted to get around the controlled-released effect of proper oral usage.
Though the drug also comes with a host of possible side-effects including stomach pain, fatigue, dizziness, sore throat, dry mouth, sinus inflammation and others. The side effects are particularly pronounced in first-time users.
The students have been hospitalized, but are likely to recover. Miami-Dade schools is investigating the incident and how the tweens got a hold of the pills.